MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE
Model Number 03.404.020S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during a bilateral femur case the reamer head for the reamer irrigator aspirator (ria 2) broke while reaming.The reamer prongs broke while reaming the second leg.There were retained fragments in the lesser troch area.The broken reamer was pulled out using the ball tip guide wire.The procedure was successfully completed with a minimal surgical delay.Patient status is unknown.This report is for one (1) 12.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.404.020s, lot: 51p3938: release to warehouse date: march 30, 2020.Expiration date: february 28, 2030.Supplier: jabil-monument.No no-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was completed: the reamer heads proximal prongs were completely broken off, they were not returned.There was a red substance that was located on the reaming head.The substance was probably blood residue that was not removed during sterilization.Since no x-rays were provided capturing the embedded prongs, the reported condition of an embedded device was not confirmed however the overall complaint was confirmed due to the broken prongs.The dimensional inspection was not performed due to post manufacturing damage.The current and manufactured to drawings were reviewed.The overall complaint was confirmed.Although no definitive root-cause can be determined the reamer head may have been subjected to unexpected forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document / specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11055508
Report Number2939274-2020-05675
Device Sequence Number3311438
Product Code HRX
UDI-Device Identifier10886982273987
UDI-Public10886982273987
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.020S
Device Catalogue Number03.404.020S
Device Lot Number51P3938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/11/2021
10/15/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/14/2021
10/15/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0575-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR